Alert archive / West Virginia / Wind Advisories in 2009

Wind Advisory 4, NWS Charleston, WV

October 6, 2009

NWS Charleston, WV issued this wind advisory at Oct 6, 2009, 9:09 PM EDT. It took effect at Oct 7, 2009, 4:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2009, 9:09 PM EDT (01:09 UTC)
In effect from
Oct 7, 2009, 4:00 AM EDT
Expired
Oct 7, 2009, 2:48 PM EDT
In force
11 hr
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRLX 070109
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
909 PM EDT TUE OCT 6 2009

WVZ046-047-070915-
/O.NEW.KRLX.WI.Y.0004.091007T0800Z-091007T2200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
909 PM EDT TUE OCT 6 2009

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EDT WEDNESDAY. 

A COLD FRONT WILL PASS THROUGH DURING THE PREDAWN HOURS
WEDNESDAY MORNING...ACCOMPANIED BY SHOWERS AND GUSTY WINDS.
BEHIND THE FRONT...STRONG WINDS WILL LAST THROUGH THE DAY ON
WEDNESDAY. WINDS WILL BE STRONGEST AT HIGHER ELEVATIONS SUCH AS
RIDGES...WITH GUSTS UP TO 50 MPH POSSIBLE. THIS WILL BE STRONG
ENOUGH TO BREAK TREE LIMBS...AND POTENTIALLY CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...LIGHT OUTDOOR OBJECTS SHOULD
BE SECURED.

&&

$$

MDP
3 follow-up statements
000 
WWUS71 KRLX 070745
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
345 AM EDT WED OCT 7 2009

WVZ046-047-071545-
/O.CON.KRLX.WI.Y.0004.091007T0800Z-091007T2200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
345 AM EDT WED OCT 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

AFTER THE BRIEF OVERNIGHT SHOWERS...ASSOCIATED WITH A COLD FRONT...
DRIER AND COOLER AIR WILL BE BLOWN IN TODAY.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS
EXPOSED MOUNTAIN RIDGES.  THE GUSTS WILL BE FROM THE WEST OR NORTHWEST.
THESE WIND GUSTS ARE STRONG ENOUGH TO BREAK TREE LIMBS...AND
POTENTIALLY CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...LIGHT OUTDOOR
OBJECTS SHOULD BE SECURED.

&&

$$
000 
WWUS71 KRLX 071501
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1101 AM EDT WED OCT 7 2009

WVZ046-047-072200-
/O.CON.KRLX.WI.Y.0004.000000T0000Z-091007T2200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1101 AM EDT WED OCT 7 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE...ESPECIALLY ACROSS
EXPOSED MOUNTAIN RIDGES. THE GUSTS WILL GENERALLY BE FROM THE
WEST. THESE WIND GUSTS ARE STRONG ENOUGH TO BREAK TREE
LIMBS...AND POTENTIALLY CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. ALSO...LIGHT OUTDOOR
OBJECTS SHOULD BE SECURED.

&&

$$
000 
WWUS71 KRLX 071848
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT WED OCT 7 2009

WVZ046-047-072000-
/O.CAN.KRLX.WI.Y.0004.000000T0000Z-091007T2200Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
248 PM EDT WED OCT 7 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ARE SLOWLY EASING THIS AFTERNOON...AND WILL CONTINUE
TO DO SO INTO THIS EVENING. WHILE BELOW ADVISORY CRITERIA...GUSTY
WINDS ARE STILL POSSIBLE OVER THE NEXT FEW HOURS. USE EXTRA
CAUTION WHEN DRIVING ON ROADS IN THE HIGHER
ELEVATIONS...ESPECIALLY THOSE OPERATING HIGH PROFILE VEHICLES.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 6, 8:00 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Oct 6, 8:00 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT TUE OCT 6 2009

.SYNOPSIS...
A COLD FRONT SWEEPS THROUGH TONIGHT WITH GUSTY WINDS INTO WEDNESDAY.
HIGH PRESSURE WEDNESDAY NIGHT INTO THURSDAY. WARMER THURSDAY INTO
FRIDAY. THE NEXT COLD FRONT PASSES FRIDAY NIGHT.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
FORECAST UPDATED THIS EVENING TO KEEP UP WITH LATEST TRENDS IN RADAR
AND FRONTAL POSITION. ALSO...REMOVED SHOWER CHANCES IN THE MOUNTAINS
ON WEDNESDAY...BECAUSE OF HOW DRY OVERALL ATMOSPHERIC COLUMN WILL
BECOME.

WITH RECENT EXIT OF PREFRONTAL WAVE FROM THE FAR SOUTHERN
ZONES...MAIN RAIN PRODUCER NOW WILL BE THE COLD FRONT ITSELF. THE
FRONT WILL MOVE FAIRLY QUICKLY NORTHWEST TO SOUTHEAST THROUGH THE
AREA 03Z-08Z. WHILE MOST OF THE AREA WILL SEE A PERIOD OF RAIN WITH
THE FRONT...THIS WILL BE ESPECIALLY THE CASE IN THE SOUTHEAST HALF
OF THE AREA WHERE MOISTURE WILL HAVE THE MOST TIME TO POOL ALONG THE
FRONT AND OROGRAPHIC LIFT WILL ENHANCE SHOWERS. ABOUT 0.3 TO 0.4 OF
AN INCH OF RAIN CAN BE EXPECTED IN THE MOUNTAINS...BUT LESSER
AMOUNTS IN THE LOWLANDS...ESPECIALLY IN SOUTHEAST OHIO WHERE AROUND
A TENTH OF AN INCH OR LESS WILL FALL.

PRIMARY WEATHER MAKER ASIDE FROM THE SHOWERS WILL BE THE WIND. WIND
BECOMES ALIGNED THROUGH THE COLUMN FAIRLY WELL AFTER 03Z WEST...06Z
ALONG THE CENTRAL LOWLANDS...AND 08Z FOR THE MOUNTAINOUS COUNTIES TO
THE EAST. SHOULD BE ABLE TO TRANSFER MOMENTUM TO THE SURFACE FAIRLY
EFFICIENTLY...BUT 850HPA WINDS AT AROUND 45KTS PEAK SHOULD ONLY
TRANSLATE TO 25-30KTS DOWN AT THE SURFACE. RIDGE TOPS WILL SEE THE
BEST GUSTS UPON FRONTAL PASSAGE...AND MAY REACH THE 40KT THRESHOLD.
HOWEVER...THIS SHOULD BE ISOLATED...AND WILL NOT REACH THE COUNTY
AVERAGE CRITERIA FOR ADVISORIES.

BEHIND THE FRONT WEDNESDAY...LOOKING AT HIGH TEMPERATURES ABOUT 8-12
DEGREES COOLER COMPARED TO HIGHS TUESDAY. ALSO...GOOD MIXING WILL
ALLOW FOR GUSTS GENERALLY OF 20-30 MPH IN THE LOWLANDS...AND 30-40
MPH AT THE HIGHEST ELEVATIONS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
MODELS BRING A WARM FRONT NORTHWARD THURSDAY NIGHT...FOLLOWED BY AN
APPROACHING STRONG COLD FRONT FRIDAY...AS SURFACE LOW PRESSURE LIFTS
NORTHEASTWARD THRU THE CENTRAL OHIO VALLEY AND INTO THE EASTERN
GREAT LAKES BY FRIDAY EVENING. UNTIL THEN...HIGH PRESSURE WILL BE IN
CONTROL WEDNESDAY NIGHT AND THURSDAY. UNDER IDEAL RADIATIONAL
COOLING CONDITIONS OF CLEAR SKIES AND CALM WINDS...WE EXPECT MINS
WEDNESDAY NIGHT ON THE COOLER SIDE OF GUIDANCE. POSSIBLY SOME FROST
IN THE NORTHERN MOUNTAINS. AS HIGH PRESSURE MOVES OFF TO THE EAST
THURSDAY...THERE WILL BE INCREASING HIGH CLOUDS AND SOUTHERLY
WINDS...BUT NOT ENOUGH CLOUDS TO INHIBIT TEMPS FROM RISING WELL INTO
THE 70S.

FOR THE SYSTEM APPROACHING THURSDAY NIGHT AND FRIDAY...MODELS AGREE
MUCH OF THE DYNAMICS AND MOISTURE WITH THE WARM FRONT THURSDAY NIGHT
WILL BE WEST AND NORTH OF OUR CWA. EXPECT SERN OHIO AND NORTHWESTERN
WEST VIRGINA WILL BE CLIPPED BY THE SHOWER ACTIVITY WITH THE WARM
FRONT.

THE COLD FRONT TIMING FOR FRIDAY IS HANDLED DIFFERENTLY BY THE
MODELS...RANGING FROM THE SLOWEST NAM TO THE FASTEST GFS. PER
HPC...A COMPROMISE IS IN ORDER WHICH FOLLOWS THE GEM MODEL CLOSELY.
THIS PLACES THE COLD FRONT JUST WEST OF THE OHIO RIVER BY FRIDAY
EVENING. GOOD DYNAMICS...MOISTURE INFLOW...AND AT LEAST MARGINAL
INSTABILITY BRINGS HIGH CHANCES FOR SHOWERS AND EVEN A FEW
THUNDERSTORMS FRIDAY. STILL...TEMPERATURES WILL BE ABOVE NORMAL WITH
A BRISK SOUTHERLY FLOW...ESPECIALLY IN THE EAST WHERE SHOWERS COME
IN THE AFTERNOON. GOING ON THE HIGH SIDE OF TEMPERATURE
GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ROLLED WITH HPC SOLN WHICH BRINGS A COLD FRONT  THROUGH THE AREA FRI
NT FOLLOWED BY A DRY...COOLER INTERLUDE COINCIDENT WITH NEXT WEEKEND
PER ZONAL FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE.  UPPER FLOW
BACKS LATE IN THE WEEKEND IN RESPONSE TO NEXT SHORT WAVE TROUGH IN
THE FAST FLOW THAT MOVES THROUGH EARLY NEXT WEEK.

USED MOSTLY A BLEND OF HPC AND PREV FOR TEMPERATURES...WHICH WERE
LOWER THAN THE MEX IN MOST CASES AS HPC ROLLED WITH COOLER MODEL
SOLNS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
COLD FRONT SWEEPS NORTHWEST TO SOUTHEAST DURING 03Z-08Z TIME. CIGS
DROP TO MVFR LEVELS ALONG AND BEHIND FRONT...BEFORE LIFTING AND
MIXING OUT 09Z-14Z PERIOD /SLOWEST IN THE MOUNTAINS/. HOWEVER...WITH
SHOWERS IN THE NEAR VICINITY OF THE FRONT...IFR CONDITIONS WILL
PROBABLY BRIEFLY OCCUR WITH THE HEAVIER SHOWERS.

WIND WILL VEER FROM SOUTH TO SOUTHWEST AS FRONT PASSES...THEN TO
WESTERLY BEHIND THE FRONT DURING THE DAY WEDNESDAY. GUSTS TO 25KTS
ARE POSSIBLE THROUGHOUT THE LOWLANDS...AND CLOSER TO 35-40KTS ACROSS
THE RIDGE TOPS.

AFTER 00Z THURSDAY...
IFR VALLEY FOG EXPECTED DURING PREDAWN HOURS THURSDAY IN THE
ELEVATED MOUNTAIN VALLEYS SUCH AS TYGART AND GREENBRIER...INCLUDING
KEKN. IFR SHOWERS POSSIBLE WITH A COLD FRONT FRIDAY AND FRIDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...26/TRM/JMV
NEAR TERM...26/MDP
SHORT TERM...JMV
LONG TERM...TRM
AVIATION...MDP
Hazardous weather outlook, Oct 6, 4:02 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT TUE OCT 6 2009

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-072015-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
402 PM EDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MOST OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-072015-
POCAHONTAS-RANDOLPH-
402 PM EDT TUE OCT 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR POCAHONTAS AND RANDOLPH
COUNTIES IN THE NORTHERN MOUNTAINS OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FOR DAWN THURSDAY...FROST IS POSSIBLE IN THE NORTHERN MOUNTAIN VALLEYS
OF WEST VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM

Nearby

Wind Advisories in West Virginia, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.